MAUDE Adverse Event Report: STERILMED, INC. VESSEL SEALING INSTRUMENT LIGASURE ATLAS HAND ACTIVATED; SEE H10

STERILMED, INC. VESSEL SEALING INSTRUMENT LIGASURE ATLAS HAND ACTIVATED; SEE H10
Catalog Number VALLS1037
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The common device name is added in as the characters exceeded this field: electrosurgical,cutting & coagulation accessories, laparoscopic & endoscopic, reprocessed.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure performed with a sterlimed vessel sealer "vessel sealing instrument ligasure atlas hand activated".During the procedure the product kept activating without touching the trigger.There was no patient consequence reported.The issue of the vessel sealer activating without touching the trigger was assessed as reportable.
 
Additional Manufacturer Narrative
The device history record was provided on november 1, 2018.The device history record (dhr) was reviewed and no discrepancies related to the reported issue were uncovered.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure performed with a sterlimed vessel sealer "vessel sealing instrument ligasure atlas hand activated".During the procedure the product kept activating without touching the trigger.There was no patient consequence reported.The device was returned with significant biological contaminants in and around the jaw area.The build-up of eschar within the jaws and jaw hinge are indicative of the device firing and sealing for an undetermined period.It is unknown how much time had passed into the procedure when the failure occurred.There are additional visual and audio observations.It is observed that the shaft moves too loosely.While it rotates acceptably, it moves too much in all three axis (x,y & z).A rattling noise within the handle is heard, indicative of loose material moving within the handle.The purple button switch was removed and the internal push button is observed to be out of position and broken.Because of these conditions, the device is determined to be damaged and broken.During the functional testing of the device with a multi-meter, by contacting the two meter test leads to the two plug pins closest to each other, there is a continuity tone, without any action of pressing the button.This is a failed test because the multi-meter has detected an active circuit.Due to a broken internal push button (which the outer purple switch depresses), the device remains in an open circuit.As device was being handled and used during the procedure, no conclusion as to what caused the damage (such as misuse or device being dropped) could be determined.The device history record (dhr) was reviewed and no discrepancies related to the reported issue were uncovered.Manufacturer's reference number: (b)(4).

Brand Name
VESSEL SEALING INSTRUMENT LIGASURE ATLAS HAND ACTIVATED
Common Device Name
SEE H10
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8028721
Report Number2134070-2018-00110
Device Sequence Number1382032
Product Code NUJ
UDI-Device Identifier10888551024952
UDI-Public10888551024952
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2018
Device Catalogue NumberVALLS1037
Device Lot Number2033584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
11/29/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/01/2018
11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1